Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 11, 2013, 2:46 AM PDT. It took effect at Jul 11, 2013, 10:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2013, 2:46 AM PDT (09:46 UTC)
- In effect from
- Jul 11, 2013, 10:00 AM PDT
- Expired
- Jul 11, 2013, 2:52 PM PDT
- In force
- 5 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
959 WWUS85 KLKN 110946 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT THU JUL 11 2013 NVZ467-111100- /O.CAN.KLKN.FW.A.0004.130711T1700Z-130712T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 246 AM PDT THU JUL 11 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH. THE AIRMASS WILL BE TOO DRY TO SUPPORT THUNDERSTORM DEVELOPMENT AND WIND GUSTS WILL MOSTLY BE LESS THAN 30 MPH. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ NVZ454-468-120300- /O.UPG.KLKN.FW.A.0004.130711T1700Z-130712T0300Z/ /O.NEW.KLKN.FW.W.0005.130711T1700Z-130712T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 246 AM PDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...15 TO 20 PERCENT. * OUTFLOW WINDS...50 TO 60 MPH. * IMPACTS...DRY LIGHTNING AND STRONG OUTFLOW WINDS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
374 WWUS85 KLKN 112152 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT THU JUL 11 2013 NVZ454-468-112300- /O.CAN.KLKN.FW.W.0005.000000T0000Z-130712T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 252 PM PDT THU JUL 11 2013 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. SCATTERED DRY THUNDERSTORMS ARE NO LONGER EXPECTED TO DEVELOP. WHAT THUNDERSTORMS DO DEVELOP SHOULD BE ISOLATED AND WET. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ RCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:10 PM PDT, 11 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM PDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT WED JUL 10 2013 .SYNOPSIS...MILD AND DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. MOISTURE FROM THE SOUTH WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY TO MOST OF THE FORECAST AREA. ELKO AND WHITE PINE COUNTIES CAN EXPECT A SECOND ROUND OF PRECIPITATION ON FRIDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY. THE FORECAST PERIOD COMMENCES WITH THE 588 DAM BISECTING THE SILVER STATE AND A VORTEX OF ENERGY MOVING INTO BRITISH COLUMBIA. A NUMBER OF FEATURES JUMP OUT FOR THURSDAY. THE PWS FOR TOMORROW ARE WELL ABOVE NORMAL ACROSS EASTERN AND CENTRAL NV...WITH .75 OF AN INCH OR MORE FROM JACKPOT TO TONOPAH AND WHITE PINE COUNTY SURGING ABOVE 1 INCH AS THE MOISTURE AXIS STRADDLES THE UTAH/NV BORDER...WHICH APPEARS TO BE REMNANT MOISTURE FROM ERICK. THE NAM12 DEPICTS A MOSAIC OF CORFIDI VECTORS GENERALLY KEEPING 15 TO 25 KNOTS OVER HUMBOLDT COUNTY...BUT CENTRAL AND EASTERN NV RANGE FROM 5 TO 20 KT LENDING TO THE COMPLEXITY OF THE ENVIRONMENT. THE SOUNDINGS FOR ELKO AND ELY BOTH HAVE INVERTED V PROFILES...ALTHOUGH WITH TIME THE SOUNDING AT ELY BECOMES MORE SATURATED FROM 600-400 MB. ALL THE WHILE...THE JET CORE WILL MOVE ACROSS THE WESTERN GREAT BASIN AND INTO THE NORTHERN ROCKIES...WITH THE RIGHT REAR QUADRANT POTENTIALLY INFLUENCING THE LKN CWA. OVER THE EASTERN ZONES...EXPECTING ISOLATED TO SCATTERED SHRA AND TSRA...WHILE THE CENTRAL AND WESTERN ZONES WILL HAVE LITTLE QPF...VIRGA...AND DRY TS. THE NAM12 IS PINGING INTO TWO UNSTABLE REGIONS FOR TOMORROW...OVER CENTRAL AND EASTERN NV AND A SECOND REGION JUST TO THE NORTH OF THE SILVER STATE ASSOCIATED WITH AN INCOMING FRONT. FOR THURSDAY AFTERNOON...EXPECTING CAPES AROUND 200 J/KG ALONG COINCIDENT WITH WIDESPREAD NEGATIVE LI'S UPT TO -2 WITH IMPRESSIVE BULK RICHARDSON NUMBERS OVER NORTHERN NYE. FAST FORWARD 24 HRS...THE STRONGEST LIFT IS SHUNTED SOUTHWARD OVER NYE AND WHITE PINE...WITH THE AFOREMENTIONED SECONDARY AREA OF INSTABILITY STILL REMAINING SLIGHTLY NORTH OF THE SILVER STATE BORDER. QPF- WISE...EXPECTING WHITE PINE TO GET THE LIONS SHARE OF THE QPF THIS FORECAST PERIOD. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROPICAL MOISTURE SURGE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ERICK WILL BE EXITING THE CWA AT THE START OF THE PERIOD. PW'S WILL BE ON THEIR WAY DOWN...BUT NOT LOW ENOUGH TO PREVENT THUNDERSTORMS JUST YET. SOME INSTABILITY DOES LINGER THROUGH FRIDAY NIGHT SO ALLOWED ISOLATED STORMS IN THE EASTERN ZONES. ACTIVITY SHOULD RAMP BACK UP AND EXPAND WESTWARD AGAIN ON SATURDAY AFTERNOON BUT NOT AS WIDESPREAD AS FRIDAY WITH LOWER PW'S AND THE BEST FORCING ALOFT NOW OFF TO THE NORTHEAST THANKS TO THE PASSAGE OF THE SHORTWAVE FROM THE PACIFIC. ENOUGH MOISTURE SHOULD HAVE SHIFTED EASTWARD SATURDAY NIGHT THROUGH MONDAY NIGHT TO RESULT IN JUST ISOLATED AND MAINLY AFTERNOON/EVENING THUNDERSTORM ACTIVITY ACROSS ONLY THE EASTERN ZONES...WITH NOTHING EXPECTED FROM ELKO ON WESTWARD. THIS SEEMS TO BE THE CASE DESPITE THE SOUTHERLY FLOW OVERALL AND BUILDING OF THE RIDGE ALOFT...AS A CUT-OFF LOW OFF THE CALIFORNIA COAST APPEARS TO PUSH SOME DRIER AIR EASTWARD INTO OUR AREA FROM WELL TO OUR SOUTHWEST. MOISTURE AND THE CHANCE OF CONVECTION APPEARS TO INCREASE AGAIN TUESDAY ESPECIALLY EAST OF ELKO AS A WEAK UPPER LEVEL LOW ROTATES AROUND THE SOUTHWEST SIDE OF THE RIDGE TO OUR EAST AND BRINGS SOME TROPICAL JUICE WITH IT. AFTER STARTING OFF NEAR NORMAL ON SATURDAY...TEMPERATURES SHOULD RISE WELL ABOVE NORMAL BY EARLY NEXT WEEK AS THE RIDGE BUILDS A BIT. RCM && .AVIATION...VFR CONDITIONS OVER THE NEXT 24 HOURS. A FEW SHOWERS MAY MAKE THEIR WAY NORTHWARD LATE TONIGHT AS A SLUG OF TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ERICK MOVE INTO THE REGION...BUT CIGS SHOULD REMAIN VERY HIGH. SOME INSTABILITY BUILDS TOMORROW AFTERNOON SO A FEW THUNDERSTORMS MAY DEVELOP AROUND THE EASTERN THREE TERMINALS. THE RISK OF A DIRECT HIT APPEARS LOW HOWEVER. RCM && .FIRE WEATHER...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RH...AND DRY THUNDERSTORMS IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 454...467...AND 468. GUSTY WINDS AND WIDESPREAD VALUES OF LOW RH EXPECTED TOMORROW. EXPECTING BOTH DRY AND WET THUNDERSTORMS TOMORROW...GENERALLY SPEAKING THE EASTERN ZONES WILL BE WET AND THE WESTERN ZONES WILL HAVE DRY TS OR PERHAPS A HYBRID. WHITE PINE COUNTY HAS THE BEST CHANCE FOR WETTING RAINS TOMORROW AND AGAIN ON FRIDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 97/93/93/97
Hazardous weather outlook, Jul 10, 2:52 PM PDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT WED JUL 10 2013 NVZ030-036-037-111000- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 252 PM PDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COMPLEX WEATHER PATTERN IS UNFOLDING WHICH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR TOMORROW. THERE IS A JET MOVING INTO THE WEST WHICH WILL PRODUCE GUSTY WINDS. ADDITIONALLY... THE REMNANTS OF TROPICAL STORM ERICK WILL MOVE INTO CENTRAL NEVADA PRODUCING THUNDERSTORMS ACROSS MULTIPLE FIRE WEATHER ZONES...WITH THE BEST CHANCE OF DRY THUNDERSTORMS OVER HUMBOLDT COUNTY AND LANDER AND EUREKA COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-033>035-038>041-111000- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 252 PM PDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TROPICAL MOISTURE WILL WORK ITS WAY INTO CENTRAL AND EASTERN NEVADA. EXPECT THUNDERSTORMS TO DEVELOP THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 11, 2:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 11, 2:54 PM PDT | Special Weather Statement | LKN | 51 min |
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.